Ostomies and pain meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PURPLE901
Regular Member


Date Joined Oct 2005
Total Posts : 93
   Posted 5/30/2007 1:13 AM (GMT -6)   
I have had my ostomy for just over a year now (I call it my buddy!).  I am currently having a terrible time with my eyes right now due to the iritis, an extra-intestinal part of the Crohn's.  For the first few days my doctor had me taking T3's every four hours, which barely helped my aching head never mind the awful pain in my eye and the right side of my face.  Eventually I had to see the doc again because I was vomiting all night, he chose to change my meds to Demerol.  The vomiting has stopped but it doesn't seem to be helping the pain and I have found what appears to be parts of the tablet in my bag about an hour or so after taking it.  This is the norm for me as everything tends to run through me quickly, but it is possible that this is also why the Demerol doesn't seem to be doing much?  Demerol is quite strong right? 
 
My mother in law, who also has Crohns and an ileostomy, takes a slow release morphine of some sort daily for her deterioration in her spine (thanks to prednisone!).  She told me that the capsules came out into her bag intact when she started, so the doctor told her to break it open and crush the pellets and eat it on toast or something.  He has also given her liquid morphine so gets absorbed better.  Does anyone think this would help?  I guess I should see the doctor and ask before I do anything like that but the three hour wait puts me off a little!?  Anyway just wondering if anyone else has had these problems?
 
Dawn
Crohn's Disease since 1993.
Colon removed March 10/2006 with possible J pouch surgery ahead?
Asthma since 1996.
Re-occuring iritis (usually 2x a year) since 2000.
Pulmonary Embollism July 2006.


Shaz032
Forum Moderator


Date Joined Feb 2003
Total Posts : 1246
   Posted 5/30/2007 3:55 AM (GMT -6)   
Ileostomates don't absorb meds the way 'bowel intact' people do. Liquid meds are much better for us. I would speak to the doc first before crushing any tablets tho, cos some are specifically made to be aborbed by the large intestine and you could overdose if crushing them and absorbing them rapidly.

Good luck.
I have had an ileostomy for 31 years now due to UC.
 
Moderator of the Ostomy Forum
_______________________________________________
 
I'm not a complete idiot - some parts of me are missing!

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 7:21 PM (GMT -6)
There are a total of 2,885,353 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157708 registered members. Please welcome our newest member, Knightfour.
367 Guest(s), 10 Registered Member(s) are currently online.  Details
Africa99, Lapis_29, netsavy006, therearemiracles, Knightfour, dacarte3, searchinginla, valli1234, Poppie, DutchessCountyJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer